MAUDE Adverse Event Report: PHILIPS VOLCANO PHOENIX CATHETER SYSTEM, 1.8MM X 130CM, 5F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY

PHILIPS VOLCANO PHOENIX CATHETER SYSTEM, 1.8MM X 130CM, 5F (KIT); CATHETER, PERIPHERAL, ATHERECTOMY
Model Number P18130K
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal reference: (b)(4).This case was reviewed and investigated according to the manufacturer¿s policy.No information available.The manufacturer's guide wire (phoenix) did not cause or contribute to the perforation.No information available.Not applicable for this device.The implanted or explanted dates are not applicable to this device.Not applicable for this device.Country is (b)(6).The phoenix catheter system was discarded and not returned for evaluation, thus no returned product investigation was performed.Do not apply to this submission.The manufacturing documentation for this device was reviewed and the device met all quality and manufacturing release criteria.
 
Event or Problem Description
It was reported that during a peripheral procedure, the manufacturer's catheter was flushed with normal preparation.The manufacturer's catheter was easily loaded on to a v18 guidewire inside the distal left anterior tibialis with no complications.Then, the v18 guidewire was changed via a quickcross to the manufacturer's guidewire.The manufacturer's catheter was placed into the proximal anterior tibialis and treated two short lesions in the proximal part with two passages.At the end of the second lesion, the manufacturer's catheter had a slight resistance and was taken back.Follow-up angiography images showed a perforation, which was treated twice with a 3 min dilatation with a 2mm/4 cm balloon and a 3mm/8cm amphirion.After treatment, the patient had good result.This adverse event is being submitted because the patient experienced perforation and required intervention.
 
Additional Manufacturer Narrative
Internal reference: (b)(4).Block h6: added code 4755 (part/component/sub-assembly term not applicable) and 4614 (serious injury/illness/impairment).

Brand Name
PHOENIX CATHETER SYSTEM, 1.8MM X 130CM, 5F (KIT)
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
PHILIPS VOLCANO
2870 kilgore road
rancho cordova CA 95670
MDR Report Key11742295
Report Number2939520-2021-00021
Device Sequence Number4138462
Product Code MCW
UDI-Device Identifier00845225002619
UDI-Public(01)00845225002619(17)230131(10)01112112
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K140944
Number of Events Summarized123
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberP18130K
Device Catalogue Number400-0200.290
Device Lot Number02262102
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/19/2021
Supplement Date Received by Manufacturer06/06/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MERIT MEDICAL: 5F INTRODUCER SHEATH; PHILIPS: 0.014" PHOENIX GUIDE WIRE; PHILIPS: QUICK-CROSS GUIDE CATHETER SIZE UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR